A 65-year-old man was brought to the emergency room in acute distress. He was
agitated, incoherent, disoriented in time and space, and seemed to be hallucinating. The
patient had been suffering from severe chronic cardiac failure for two years and his wife
referred she found an empty bottle of digoxin tablets near the husband’s bed. Vital sings
of the patient were: blood pressure 100/50 mm Hg, heart rate 45 BPM. An emergency
treatment was instituted and a drug was given IV. Which of the following drugs was most
A. Lidocaine B. Atropine C. Phenytoin D. Potassium chloride E. Digoxin antibodies F. Amiodarone
Digoxin antibodies-learning objective: describe the treatment of digoxin poisoning.answer: ethe history and the patients symptoms indicated that the patient attempted suicide by ingestingseveral digoxin tablets. the best way to treat digoxin poisoning is to administer digoxinantibodies (digoxin immune fab) that bind digoxin with very high affinity, so removing the drugfrom its tissue binding sites. they are extremely effective in reversing digoxin intoxication.a, b, c, d, f) all these drugs may be used in case of digoxin toxicity, to treat specific digoxininducedcardiac symptoms (i.e. lidocaine in case of ventricular tachycardia, atropine in case ofav block, etc.) however when poisoning is severe and many body functions are seriouslyaffected (see the psychic symptoms of the patient) digoxin antibodies must be administered first.